SMITH & NEPHEW, INC. LGN RK HK OFFSET COUPLER TRIAL STD 4MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
71431909 |
| Medical Device Problem Codes |
Device Contamination with Body Fluid (2317); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/09/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, during tka, the lgn rk hk offset coupler trial std 4mm, fell apart and had old dry blood inside.Surgery was performed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
Additional Manufacturer Narrative
Additional information: d8, h6 (component code, type of investigation, investigation findings, investigation conclusions).Results of investigation: the device was not returned for evaluation and the reported event could not be confirmed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.For cleaning procedures please refer to smith and nephew¿s recommended cleaning methods given in our cleaning and sterilization brochure-¿instructions for care, maintenance, cleaning and sterilization of smith & nephew orthopedic devices¿.The document is available from customer service or via the smith and nephew website, which suggests using a surgical scrub brush to remove visible debris.Possible causes could include but not limited to reprocessing error during cleaning/sterilization.This device is a reusable instrument that can be exposed to numerous surgeries.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.